Alert archive / Virginia / Tornado Warnings in 2015
Tornado Warning 12, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jun 27, 2015, 3:23 PM EDT for 4 counties in Virginia. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2015, 3:23 PM EDT (19:23 UTC)
- Expired
- Jun 27, 2015, 4:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Caroline County, VA, Hanover County, VA, Henrico County, VA, King William County, VA
The radar
The Norfolk radar (KAKQ), 89 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 3:47 PM EDT | FUNNEL CLOUD | 2 S Hanover, VA | FUNNEL CLOUD 1.5 MILE SOUTH OF HANOVER COURT HOUSE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 1:54 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
580
WFUS51 KAKQ 271923
TORAKQ
VAC033-085-087-101-272000-
/O.NEW.KAKQ.TO.W.0012.150627T1923Z-150627T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
323 PM EDT SAT JUN 27 2015
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL HENRICO COUNTY IN CENTRAL VIRGINIA...
SOUTH CENTRAL CAROLINE COUNTY IN NORTH CENTRAL VIRGINIA...
CENTRAL HANOVER COUNTY IN CENTRAL VIRGINIA...
NORTHWESTERN KING WILLIAM COUNTY IN EAST CENTRAL VIRGINIA...
* UNTIL 400 PM EDT
* AT 323 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD
NEAR GLEN ALLEN...OR NEAR ASHLAND. A TORNADO MAY DEVELOP AT ANY
TIME. DOPPLER RADAR SHOWED THIS DANGEROUS STORM MOVING NORTHEAST AT
40 MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
HANOVER AROUND 335 PM EDT.
DAWN AROUND 340 PM EDT.
MANGOHICK AROUND 345 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
POLLARDS CORNER...EPWORTH...GLOBE...ASHCAKE...SOLOMONS STORE...
ELMONT...HANOVER AIRPORT...ATLEE...CALNO AND ETNA MILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...CONTACT THE
NATIONAL WEATHER SERVICE...OR YOUR NEAREST LAW ENFORCEMENT AGENCY WHO
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WAKEFIELD. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.
&&
LAT...LON 3762 7746 3769 7753 3791 7734 3781 7712
TIME...MOT...LOC 1923Z 221DEG 33KT 3769 7744
$$
252 follow-up statements
272
WWUS51 KAKQ 271929
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
329 PM EDT SAT JUN 27 2015
VAC087-271939-
/O.CAN.KAKQ.TO.W.0012.000000T0000Z-150627T2000Z/
HENRICO VA-
329 PM EDT SAT JUN 27 2015
...THE TORNADO WARNING FOR NORTH CENTRAL HENRICO COUNTY IS
CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3781 7712 3764 7742 3767 7744 3768 7745
3768 7748 3770 7749 3771 7751 3791 7734
TIME...MOT...LOC 1929Z 221DEG 33KT 3773 7739
$$
VAC033-085-101-272000-
/O.CON.KAKQ.TO.W.0012.000000T0000Z-150627T2000Z/
CAROLINE VA-HANOVER VA-KING WILLIAM VA-
329 PM EDT SAT JUN 27 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR SOUTH
CENTRAL CAROLINE...CENTRAL HANOVER AND NORTHWESTERN KING WILLIAM
COUNTIES...
AT 329 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS
TORNADIC STORM WAS LOCATED OVER HANOVER...OR NEAR ASHLAND...MOVING
NORTHEAST AT 40 MPH.
THIS TORNADO WILL BE NEAR...
MANGOHICK AND DAWN AROUND 340 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
ELMONT...HANOVER AIRPORT...ATLEE...POLLARDS CORNER...CALNO...ETNA
MILLS...EPWORTH...GLOBE...ASHCAKE AND UPSHAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO HAS BEEN SIGHTED. TO PROTECT YOUR LIFE...TAKE
COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. IF YOU
CANNOT SAFELY DRIVE AWAY FROM THE TORNADO...AS A LAST RESORT...EITHER
PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN
IN A LOW LYING AREA AND PROTECT YOURSELF FROM FLYING DEBRIS.
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR NEAREST LAW ENFORECEMENT AGENCY WHO
WILL RELAY YOUR REPORT. THIS ACT MAY SAVE THE LIVES OF OTHERS IN THE
PATH OF DANGEROUS WEATHER.
&&
LAT...LON 3781 7712 3764 7742 3767 7744 3768 7745
3768 7748 3770 7749 3771 7751 3791 7734
TIME...MOT...LOC 1929Z 221DEG 33KT 3773 7739
$$
25995
WWUS51 KAKQ 271942
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
342 PM EDT SAT JUN 27 2015
VAC033-085-101-272000-
/O.CON.KAKQ.TO.W.0012.000000T0000Z-150627T2000Z/
CAROLINE VA-HANOVER VA-KING WILLIAM VA-
342 PM EDT SAT JUN 27 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR SOUTH
CENTRAL CAROLINE...CENTRAL HANOVER AND NORTHWESTERN KING WILLIAM
COUNTIES...
AT 342 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED OVER
MANGOHICK...OR 10 MILES EAST OF ASHLAND...MOVING NORTHEAST AT 40 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
MANGOHICK AROUND 345 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
EPWORTH...GLOBE...POLLARDS CORNER...CALNO...ETNA MILLS AND UPSHAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. IF YOU
CANNOT SAFELY DRIVE AWAY FROM THE TORNADO...AS A LAST RESORT...EITHER
PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN
IN A LOW LYING AREA AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3781 7712 3769 7734 3781 7742 3791 7734
TIME...MOT...LOC 1942Z 221DEG 33KT 3777 7729
$$
25What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 27, 3:23 PM EDT, 0 minutes earlier.
Area forecast discussion, Jun 27, 3:23 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
323 PM EDT SAT JUN 27 2015
.SYNOPSIS...
A COLD FRONT APPROACHES THE LOCAL AREA THIS EVENING...THEN PUSHES
OFF THE COAST EARLY SUNDAY MORNING. HIGH PRESSURE RETURNS SUNDAY
INTO MONDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AIRMASS PRIMED AND READY FOR CONVECTION INTO THIS EVE. CLUSTERS OF
TSTMS CONTG TO DEVELOP OVR SE VA INTO NE NC...WHILE OTHER AREAS OF
SHRAS/ISOLD TSTMS OCCURRING MNLY W AND NW OF THE RIC-PTB CORRIDOR.
THROUGH THIS EVE...DEEPENING SFC LOW PRES TRACKING TO NR LAKE
ERIE W/ TRAILING CDFNT EXITING THE MTNS. TOR WATCH OUT UNTIL
00Z/28 FOR FA ALG-E OF I 95. DEWPTS ARE RISEN INTO THE L/M70S AND
ARE SLOLY TURNING MORE SSE FM CNTRL VA ON SSE AS WARM FRONT CONTS
ITS PUSH N. THREAT EXISTS CONTD PTNTL FOR SUPERCELL DEVELOPMENT
IN WARM SECTOR INVOF/S OF WARM FRONT (POSSIBLE TORNADOES)...WHILE
DAMAGING WIND GUSTS/LARGE HAIL POSSIBLE IN BOWING LINE SEGMENTS
AHEAD OF APPROACHING COLD FRONT TOWARD EVENING
THERE IS A CONTINUED CONCERN FOR HEAVY RAINFALL THROUGH TONIGHT...
WITH ADDITIONAL AVERAGE QPF AMOUNTS ON THE ORDER OF 1-2" W/
LOCALLY HIGHER AMOUNTS PSBL. HWVR...A WIDESPREAD THREAT OF FLASH
FLOODING IS NOT EXPECTED ATTM...SO LOCAL FLASH FLOOD WATCH NOT
ANTICIPATED.
SHWRS/TSTMS TAPER OFF THEN END W-E AFT MDNGT AS CDFNT PUSHES TO
THE CST AND OFFSHORE. LOW TEMPS TNGT FM THE M60S NW TO THE L70S
SE.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY/...
WILL HAVE SLGT TO LOW CHC POPS NEAR THE COAST EARLY
SUN...OTW...SIGNIFICANT DRYING ON LOW LEVEL WINDS BECOMING SW
(AND GUSTY) DURING SUN. (BECOMING) SUNNY-PARTLY CLOUDY W/ HI TEMPS
NEAR SEASONABLE LEVELS...IN THE M/U80S.
WEAK SFC HIGH PRESSURE SLIDES ACROSS THE FA SUN NIGHT...THEN
WEAKENS OFFSHORE MON. VEERING LOW LEVEL FLOW AHEAD OF NEXT SYSTEM
DIVING SE THROUGH THE GREAT LAKES MAY LEAD TO SOME INCREASE IN
MOISTURE ON MON. FOR NOW...KEEPING POPS BELOW 15%...AND SKY CONDITIONS
AVERAGE PARTLY CLOUDY. LOW TEMPS SUN NGT FROM THE UPR 50S ALONG/WEST
OF I-95 IN VA TO THE LOW/MID 60S AT THE COAST. HIGH TEMPS MON AGAIN
IN THE MID/UPR 80S.
NEXT CDFNT APPROACHES FM THE W TUE...HAVE ADDED 20-30% (HIGHEST
WNW PORTION) FOR AFTN HRS. HI TEMPS FM THE M80S TO L90S.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
UPPER LEVEL TROUGH WILL PREVAIL OVER THE ERN CONUS THRU THE EXTENDED
PERIOD...RESULTING IN NEAR NORMAL DAYTIME TEMPS AND DAILY CHANCES
FOR PRECIP. THE NEXT WEAK FRONT DROPS INTO THE REGION LATE TUES INTO
TUES NIGHT. WILL MAINTAIN 20-30 POPS OVER THE PIEDMONT TUES
AFTERNOON...CLOSEST TO THE FRONT/MOISTURE/DYNAMICS. FRONT STALLS
OVER THE REGION WEDS THRU THE END OF THE WEEK...WITH A LEE/THERMAL
TROUGH PERSISTING OVER THE LOCAL AREA. SEVERAL PERTURBATIONS
PROGGED TO DROP INTO THE REGION IN WNWLY FLOW ALOFT THRU THE END
OF THE WEEK...COMBINING WITH PWATS ~1.8 INCHES TO 2.0 INCHES AND
DEWPOINTS IN THE UPPER 60S. THE RESULT WILL BE DAILY CHANCES FOR
SHOWERS/THUNDERSTORMS ACROSS MUCH OF THE LOCAL AREA. RETAINED
30-40 PCT POPS DURING THE AFTERNOON AND EVENING. COMBINATION OF
SHOWERS...CLOUD COVER AND H85 TEMPS HOVERING AROUND 14-18C WILL
RESULT IN TEMPS IN THE UPPER 80S TO AROUND 90. SLIGHTLY COOLER
ALONG THE COAST. LOWS GENERALLY IN THE MID-UPPER 60S TO AROUND 70
INLAND AND LOW-MID 70S NEAR THE COAST.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
A WARM FRONT WILL LIFT NORTH THRU THE CWA THIS AFTN AND EVENING.
SHOWERS WITH EMBEDDED TSTMS ARE EXPECTED TO ACCOMPANY THE
BOUNDARY. SHOWERS/TSTMS ARE EXPECTED TO BECOME WIDESPREAD LATER
THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT APPROACHING FROM
THE W. A FEW SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL AND
DAMAGING WIND GUSTS. TSTMS WILL AFFECT TAF SITES INTERMITTENTLY
THROUGH THE AFTN AND LATE EVENING WITH STRONG WINDS AND HEAVY RAIN
WITH POTENTIAL FOR IFR CONDS. THE COLD FRONT SWEEPS THROUGH THE
REGION LATER TONIGHT WITH DRIER CONDITIONS PREVAILING SUNDAY AND
MONDAY. A CHC OF AFTERNOON/EVENING SHOWERS/TSTMS RETURNS TUESDAY
AND WEDNESDAY.
&&
.MARINE...
LOW PRESSURE TRACKS ENE THROUGH THE OHIO VALLEY TODAY...THEN RE-
ORGANIZES IN VICINITY OF THE NJ COAST TONIGHT...BEFORE LIFTING NE
OFF THE NEW ENGLAND COAST SUNDAY INTO SUNDAY NIGHT. THE PRESSURE
GRADIENT TIGHTENS THIS MORNING RESULTING IN A SE WIND INCREASING TO
20-25KT OVER THE BAY/OCEAN LATER THIS MORNING INTO THE AFTERNOON.
ADDITIONALLY...3-4FT SEAS EARLY ARE EXPECTED TO BUILD TO 4-6FT N OF
CAPE CHARLES LIGHT...WITH WAVES IN THE BAY BUILDING FROM 2-3FT TO 3-
4FT. FARTHER S...THE ONSET OF SCA CONDITIONS WILL LIKELY WAIT UNTIL
AFTERNOON. THE WIND BECOMES SOUTHERLY LATER THIS AFTERNOON INTO
EVENING AS A COLD FRONT APPROACHES FROM THE W. A FEW SEVERE STORMS
WITH STRONG WIND GUSTS...HAIL...AND POSSIBLE WATERSPOUTS COULD
ACCOMPANY THE FRONTAL PASSAGE. THE WIND BECOMES SW BEHIND THE
FRONT...AND THEN W BY SUNDAY. WIND SPEEDS REMAIN AOA 20KT OVER THE
BAY/OCEAN TONIGHT...WITH SEAS/WAVES 4-5FT/3-4FT. THE WIND THEN
GRADUALLY DIMINISHES BY SUNDAY AFTERNOON. BY EARLY NEXT WEEK...SSW
FLOW IS EXPECTED TO RETURN AS HIGH PRESSURE SETTLES OFF THE
SOUTHEAST COAST...AND LOW PRESSURE LOCATES OVER THE GREAT LAKES.
&&
.TIDES/COASTAL FLOODING...
RAISED CSTL FLOOD ADVSRY FOR AREAS ALG CHES BAY...AT LEWISETTA
VA...CAMBRIDGE AND BISHOPS HEAD MD...FOR ANOMALIES RISING TO 1-1.5
FT ABV NORMAL TNGT. INCRSG SSE WNDS AHEAD OF APPROACHING CDFNT
THROUGH THIS AFTN/EVE XPCD TO BUILD UP WATER INVOF CNTRL CHES
BAY. CURRENT ANOMALIES AVGG ABT 1 FT ABV NRML...AND XPCD TO INCRS
INTO TNGT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY FROM 10 PM THIS EVENING TO 3 AM EDT
SUNDAY FOR MDZ021>023.
NC...NONE.
VA...COASTAL FLOOD ADVISORY FROM 10 PM THIS EVENING TO 3 AM EDT
SUNDAY FOR VAZ077.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT SUNDAY FOR ANZ630>638-650-
652-654.
SMALL CRAFT ADVISORY UNTIL 1 PM EDT SUNDAY FOR ANZ656-658.
&&
SYNOPSIS...ALB/JDM
NEAR TERM...ALB/JDM
SHORT TERM...ALB/JDM
LONG TERM...SAM
AVIATION...AJZ/JEF
MARINE...AJZ
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 27, 2:27 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 227 PM EDT SAT JUN 27 2015 MDZ025-VAZ099-100-281830- MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- 227 PM EDT SAT JUN 27 2015 ...TORNADO WATCH 364 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. MODERATE RIP CURRENT RISK. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE. IN ADDITION...HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ637-MDZ024-NCZ012>017-030>032-102-VAZ064-075-076-078>090-092-093- 095>098-511>525-281830- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- INLAND WORCESTER-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- CAROLINE-WESTMORELAND-RICHMOND-LANCASTER-BRUNSWICK-DINWIDDIE- PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-WESTERN HANOVER- EASTERN HANOVER-WESTERN CHESTERFIELD-EASTERN CHESTERFIELD- WESTERN HENRICO-EASTERN HENRICO-WESTERN KING WILLIAM- EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN- WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 227 PM EDT SAT JUN 27 2015 ...TORNADO WATCH 364 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER...THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE. IN ADDITION...HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-060>062-065>069-509-510-281830- FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-MECKLENBURG-LUNENBURG- NOTTOWAY-AMELIA-POWHATAN-WESTERN LOUISA-EASTERN LOUISA- 227 PM EDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION... HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>023-VAZ077-281830- DORCHESTER-WICOMICO-SOMERSET-NORTHUMBERLAND- 227 PM EDT SAT JUN 27 2015 ...TORNADO WATCH 364 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. COASTAL FLOOD ADVISORY. THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE. IN ADDITION... HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 27, 2:37 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
237 PM EDT SAT JUN 27 2015
NCZ013-014-030>032-271900-
BERTIE-PERQUIMANS-BERTIE-PERQUIMANS-CHOWAN-GATES-HERTFORD-GATES-
HERTFORD-CHOWAN-
237 PM EDT SAT JUN 27 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HERTFORD...BERTIE...
NORTHWESTERN PERQUIMANS...SOUTHEASTERN GATES AND NORTHWESTERN CHOWAN
COUNTIES...
AT 236 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WINFALL TO NEAR TYNER TO NEAR VALHALLA...AND
MOVING NORTH AT 25 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
1 TO 2 INCHES OF RAINFALL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
TYNER AROUND 240 PM EDT.
RYLAND AND BELVIDERE AROUND 245 PM EDT.
HOBBSVILLE AROUND 300 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WHITESTON...
NICANOR...ICARIA...PEACH...MAVATON...CENTER HILL...BEACH SPRINGS...
CISCO...CARTER AND SMALLS CROSSROADS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3607 7673 3610 7673 3615 7676 3621 7675
3624 7674 3624 7678 3628 7679 3644 7666
3642 7647 3620 7637 3614 7659 3605 7672
TIME...MOT...LOC 1836Z 179DEG 20KT 3625 7647 3622 7659 3613 7670
LBROWNSpecial weather statement, Jun 27, 2:42 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
242 PM EDT SAT JUN 27 2015
VAZ062-064-069-511>513-515>517-271930-
EASTERN HANOVER-CAROLINE-EASTERN HENRICO (INCLUDING THE CITY OF
RICHMOND)-POWHATAN-GOOCHLAND-EASTERN HENRICO-WESTERN
CHESTERFIELD-WESTERN KING WILLIAM-WESTERN HANOVER-
242 PM EDT SAT JUN 27 2015
...STRONG THUNDERSTORMS OVER CHESTERFIELD AND GOOCHLAND COUNTIES...
AT 239 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER
MANAKIN...OR NEAR TUCKAHOE...MOVING EAST AT 30 MPH.
WIND GUSTS OF 30 TO 40 MPH...PEA SIZE HAIL AND VERY HEAVY RAINFALL
ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RICHMOND...ASHLAND...RANDOLPH MACON COLLEGE...TUCKAHOE...HIGHLAND
SPRINGS...VIRGINIA UNION UNIVERSITY...VIRGINIA COMMONWEALTH
UNIVERSITY...BON AIR...DOWNTOWN RICHMOND...UNIVERSITY OF RICHMOND...
MECHANICSVILLE...HANOVER...GLEN ALLEN...LAUREL...KINGS DOMINION...
LAKESIDE...DAWN...EAST HIGHLAND PARK...SABOT AND WYNDHAM.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3792 7735 3759 7716 3758 7719 3745 7774
3765 7784
TIME...MOT...LOC 1839Z 249DEG 25KT 3758 7770
JFOSTERLocal storm report, Jun 27, 2:50 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
250 PM EDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM WALL CLOUD 2 NNE GRAND VIEW 37.11N 76.26W
06/27/2015 ANZ632 VA TRAINED SPOTTER
WALL CLOUD OVER THE CHESAPEAKE BAY JUST NE OF CITY OF
HAMPTON
&&
EVENT NUMBER AKQ1501069
JEFSpecial weather statement, Jun 27, 3:05 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
305 PM EDT SAT JUN 27 2015
VAZ062-064-510-511-521-272000-
CAROLINE-GOOCHLAND-EASTERN LOUISA-WESTERN HANOVER-WESTERN ESSEX-
305 PM EDT SAT JUN 27 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL GOOCHLAND...
NORTHWESTERN ESSEX...CAROLINE...NORTHWESTERN HANOVER AND SOUTHEASTERN
LOUISA COUNTIES...
AT 302 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER GUM
SPRING...OR NEAR GOOCHLAND...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAINFALL
ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GOOCHLAND...BOWLING GREEN...MILFORD...HADENSVILLE...PORT ROYAL...
MONTPELIER...GUM SPRING...FORT A.P. HILL...OILVILLE...BUMPASS...
LORETTO...LADYSMITH...SUPPLY...CEDAR FORK...WOODFORD...GOLANSVILLE...
SPARTA...APPLE GROVE...MAIDENS AND BURRUSS CORNER.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3824 7729 3822 7729 3825 7725 3819 7725
3820 7722 3817 7718 3817 7715 3807 7702
3764 7785 3769 7791 3769 7793 3780 7804
3805 7775 3802 7775 3803 7773 3799 7764
3825 7735
TIME...MOT...LOC 1902Z 239DEG 42KT 3777 7790
JFOSTERSpecial weather statement, Jun 27, 3:07 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
307 PM EDT SAT JUN 27 2015
VAZ093-095>097-271945-
ISLE OF
WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-NORFOLK/PORTSMOUTH-
SUFFOLK-
307 PM EDT SAT JUN 27 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ISLE OF WIGHT...
NORTHWESTERN CITY OF PORTSMOUTH...CITY OF SUFFOLK...NORTHWESTERN CITY
OF NORFOLK AND NORTHWESTERN CITY OF CHESAPEAKE COUNTIES...
AT 306 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ZUNI TO NEAR WINDSOR TO DRIVER...AND MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.
1 TO 2 INCHES RAINFALL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
DRIVER...WESTERN BRANCH AND BOWERS HILL AROUND 310 PM EDT.
ISLE OF WIGHT AROUND 315 PM EDT.
CHURCHLAND...CHESAPEAKE...PORTSMOUTH AND CRITTENDEN AROUND 320 PM
EDT.
SMITHFIELD AROUND 330 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MAGNOLIA...
WALTERS...LONGVIEW...INDIKA...LAWSON...CHUCKATUCK...RAYNOR...
WILROY...MOONLIGHT AND BENNS CHURCH.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3677 7679 3676 7685 3684 7685 3688 7682
3696 7686 3699 7685 3701 7682 3706 7667
3704 7665 3703 7659 3700 7658 3696 7649
3694 7649 3695 7651 3692 7648 3689 7639
3692 7639 3693 7634 3696 7632 3672 7644
TIME...MOT...LOC 1906Z 203DEG 24KT 3681 7687 3685 7675 3681 7650
LBROWNSpecial weather statement, Jun 27, 3:13 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
313 PM EDT SAT JUN 27 2015
VAZ513>516-272000-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-EASTERN HENRICO
(INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-WESTERN
CHESTERFIELD-
313 PM EDT SAT JUN 27 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT HENRICO...CENTRAL
CHESTERFIELD AND CITY OF RICHMOND COUNTIES...
AT 311 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER CHESTERFIELD
COURT HOUSE...OR NEAR CHESTER...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RICHMOND...HIGHLAND SPRINGS...VIRGINIA UNION UNIVERSITY...VIRGINIA
COMMONWEALTH UNIVERSITY...BON AIR...DOWNTOWN RICHMOND...CHESTER...
UNIVERSITY OF RICHMOND...TUCKAHOE...MECHANICSVILLE...GLEN ALLEN...
LAUREL...LAKESIDE...EAST HIGHLAND PARK...CHESTERFIELD COURT HOUSE...
BENSLEY...BELLWOOD...CHESTERFIELD...SOLOMONS STORE AND FAIR OAKS.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED
TREES...AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3768 7748 3768 7744 3761 7741 3757 7732
3755 7726 3754 7724 3754 7723 3749 7718
3725 7751 3734 7770
TIME...MOT...LOC 1911Z 212DEG 22KT 3737 7755
JFOSTERThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:37 AM EDT | Special Weather Statement | AKQ | Brunswick | 38 min |
| Jun 27, 11:49 AM EDT | Coastal Flood Advisory | AKQ | Northumberland | 15 hr |
| Jun 27, 1:13 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 47 min |
| Jun 27, 1:23 PM EDT | Special Marine Warning | AKQ | 67 min | |
| Jun 27, 1:54 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Virginia Beach | 36 min |
| Jun 27, 2:11 PM EDT | Tornado Warning | AKQ | City of Chesapeake, City of Virginia Beach | 34 min |
| Jun 27, 2:22 PM EDT | Special Weather Statement | AKQ | City of Portsmouth | 23 min |
| Jun 27, 2:24 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Portsmouth | 36 min |
| Jun 27, 2:28 PM EDT | Special Marine Warning | AKQ | 62 min | |
| Jun 27, 2:28 PM EDT | Special Weather Statement | AKQ | City of Franklin, City of Suffolk | 32 min |
| Jun 27, 2:42 PM EDT | Special Weather Statement | AKQ | Hanover, City of Richmond | 48 min |
| Jun 27, 3:05 PM EDT | Special Weather Statement | AKQ | Caroline, Goochland | 55 min |
| Jun 27, 3:07 PM EDT | Special Weather Statement | AKQ | Isle of Wight | 38 min |
| Jun 27, 3:13 PM EDT | Special Weather Statement | AKQ | Chesterfield, Henrico, City of Richmond | 47 min |
| Jun 27, 3:17 PM EDT | Special Marine Warning | AKQ | 28 min | |
| Jun 27, 3:27 PM EDT | Special Weather Statement | AKQ | City of Suffolk | 33 min |
| Jun 27, 3:31 PM EDT | Special Marine Warning | AKQ | 59 min | |
| Jun 27, 3:37 PM EDT | Special Weather Statement | AKQ | City of Newport News, City of Williamsburg | 38 min |
| Jun 27, 3:40 PM EDT | Tornado Warning | AKQ | Caroline, Essex | 35 min |
| Jun 27, 3:49 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk | 3 hr |
| Jun 27, 3:55 PM EDT | Tornado Warning | AKQ | Essex, King and Queen, King William, Richmond | 35 min |
| Jun 27, 4:07 PM EDT | Special Weather Statement | AKQ | Charles City, Prince George | 23 min |
| Jun 27, 4:12 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, King and Queen, Richmond, Westmoreland | 48 min |
| Jun 27, 4:15 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, James City, Prince George, Surry | 45 min |
| Jun 27, 4:20 PM EDT | Special Weather Statement | AKQ | King and Queen | 25 min |
| Jun 27, 4:26 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Surry | 49 min |
| Jun 27, 4:42 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Gloucester, James City, King and Queen, King William, New Kent | 33 min |
| Jun 27, 5:09 PM EDT | Special Weather Statement | AKQ | Essex, King and Queen, Richmond | 36 min |
| Jun 27, 5:19 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, City of Franklin | 56 min |
| Jun 27, 5:24 PM EDT | Areal Flood Advisory | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 3 hr |
| Jun 27, 6:21 PM EDT | Special Weather Statement | AKQ | Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 54 min |
| Jun 27, 7:21 PM EDT | Areal Flood Advisory | AKQ | Charles City, Chesterfield, Dinwiddie, Prince George, Surry, Sussex and 3 more | 3 hr |
| Jun 27, 7:25 PM EDT | Small Craft Advisory | AKQ | 24 hr |
Nearby
Tornado Warnings in Virginia, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.